Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes delayed periods?

User rating for this question
Very Good
Answered by
Practicing since : 1991
Answered : 559 Questions
I had my periods on 28 the dec to 5th XXXXXXX after I was taking Sysron N for 5 days twice daily. I have pos problem. But till date I have not get period. i did sex with protection. But I am confused. please suggest me what I have to do? And i take Obimet Sr 500 mg(once) and OSTAT 120 mg Daily(thrice)
Posted Mon, 17 Mar 2014 in Women's Health
Answered by Dr. Kamalpreet Kaur 25 minutes later
Brief Answer: Take progesterones for withdrawl Detailed Answer: Hi. Welcome to HCM. You are having PCOS and obesity also. Usually pcos people who are obese can shed weight with difficulty. Your Obimet is for insulin resistance and Ostat for reducing the wt. and dose as per your treating dr. You took tab. Sysron-N for 5 days earlier alse before your periods for withdrawl. So, do you get irregular and prolonged cycles earlier also due to pcos. If so, then I will advise you to first rule out pregnancy before taking any medicine and if negative then again a hormonal withdrawl after consulting your gynecologist. After that, take regular course of pills containing cyproterone acetate for 21 days and get regular periods. PCOS is a problem of hormonal imbalance. Thanks.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods? 9 minutes later
Thanks Doctor.But I am sure that no pregnancy will be happened. Because I used protection. In case if pregnancy happen then any medicine is there to remove this? I had take before femilon, orgamed but my pcos problem is still present. I also lost my weight.
Answered by Dr. Kamalpreet Kaur 2 hours later
Brief Answer: Medical termination and treatment for Pcos Detailed Answer: Hi XXXXXXX I also feel there will not be any pregnancy, but if it happens then you can take the advise of your gynecologist for medical termination of pregnancy For PCOS, get your hormonal profile done on day 2 of your cycle once you get withdrawl bleeding. You need to be put on hormones for regular withdrawl bleeding, in order to avoid endometrial hyperplasia. Your treating dr. will be the best judge for selecting this. Also, weight reduction with diet control is the first line management of PCOS, on which you are already working upon.You may increase the dose of Obimet. Another treatment for PCOS is laparoscopic drilling of ovaries ,but usually undertaken by those who fail to conceive and in your case you don't want pregnancy. Check your thyroid status also .another reason for irregular periods. Thanks.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods? 9 hours later
I have forgot to tell that i took sysron n tab once daily from 26-01-2014 to 04-02-2014. Is this medicine can post pone the periods time? when I started to take this I had very very light bleeding. After finishing the medicine few days later same thing was happened at a time only. Is there any problem for that?
Answered by Dr. Kamalpreet Kaur 1 hour later
Brief Answer: Sysron N can postpone periods. Detailed Answer: Hi XXXXXXX Since you are having irregular periods so the first time you took the medicine you already had bleeding, although light.Bot then you took SysronN for 10 days which stopped that light bleeding also and postponed your menses and after stopping the medicine again you had bleeding at a time only .Once daily dose is too less for you so no proper withdrawl. I will advise you to get your pelvic scan done once and I feel no pregnancy and nothing of the sort. You already had your periods, very light. If all well Start new pack of pills as advised by your dr. and plan for hormonal profile next cycle. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor